Arizona, 2021Damaging Wind in Arizona, June 30, 2021
June 30, 2021 · NWS FGZ · 1 event in 1 county or zone
Moisture moving northward into Arizona brought thunderstorms and gusty winds to the Verde Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moisture moving northward into Arizona brought thunderstorms and gusty winds to the Verde Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jun 30, 8:49 AM MST, 4 hours 1 minute earlier.
Area forecast discussion, Jun 30, 8:49 AM MST, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Flagstaff AZ
849 AM MST Wed Jun 30 2021
.SYNOPSIS...Increased thunderstorm activity today with areas of
locally heavy rain, frequent lightning, and gusty winds expected.
Storm coverage may decrease somewhat starting Thursday into the
weekend and the early part of next week, but this monsoonal
pattern will continue for the foreseeable future.
&&
.UPDATE...Showers and thunderstorms have developed across western
Coconino and Yavapai counties this morning, as seen on radar.
Expect thunderstorm activity this afternoon with the potential for
locally heavy rainfall and flash flooding, lightning and gusty
outflow winds across the high country. Hail is not out of the
question due to a very unstable atmosphere. No major updates to
the forecast as it looks to be on track.
&&
.PREV DISCUSSION /432 AM MST/...Short story up front, the current
weather pattern is going to hang around for the foreseeable future
with thunderstorms starting late morning, becoming more wide
spread across the high country through the afternoon and tapering
off in the evening.
Models are in good agreement with generally very weak pressure
gradients and hence, weak flow, across the Continental US west of
the Mississippi. Within this weak flow regime, water vapor imagery
shows a Rex block pattern with the low over Utah and the high
over Alberta/Saskatchewan, and an omega block pattern with a high
over east Texas and the associated lows just south of Big Bend TX
and New Orleans. This all says the current weather pattern isn't
in a hurry to change or move. Model guidance indicates the high
over east Texas will slowly retrograde west to northern Arizona by
Sunday, and then move east to the Four Corners area or northern
New Mexico later next week, putting northern Arizona into a more
traditional monsoonal pattern. The ensemble models are too dry
with their precipitation forecasts. There is plenty of moisture
in place across the region to support the daily forecast for
showers and thunderstorms.
With a pool of cool air aloft, we can expect strong thunderstorms
today and possibly tomorrow producing frequent lightning, locally
heavy rain with possible flash flooding, and strong outflow
winds. Please check your forecast before going out and never drive
into flooded roadways; turn around, don't drown!
&&
.AVIATION...For the 18Z package...MVFR conditions this afternoon
and evening near thunderstorms. SCT SHRA/TSRA...most numerous
along and south of a KGCN-KFLG-KSOW line, scattered to the north.
Wind gusts 25-35 kts possible in the vicinity of storms. Coverage
will decrease after 02Z. Otherwise, VFR conditions expected.
Aviation discussion not updated for TAF amendments.
&&
.FIRE WEATHER...Numerous showers and thunderstorms are expected
this afternoon/evening with moderate to heavy rainfall in the
strongest storms. Scattered storm coverage is expected Thursday,
with afternoon relative humidity remaining largely in the 25-35
percent range.
Friday through Sunday...Look for isolated to scattered showers and
storms. Haines indices of 4-5 are forecast this weekend mainly north
of Interstate 40.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...Kobold/DB
AVIATION...MAS
FIRE WEATHER...MAS
For Northern Arizona weather information visit
weather.gov/flagstaff
In the hours before
Local storm report, Jun 30, 12:03 PM MST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1203 PM MST WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD 1 NW LEES FERRY 36.87N 111.60W
06/30/2021 COCONINO AZ OFFICIAL NWS OBS
PARIA RIVER GAUGE AT LEES FERRY ROSE FROM
4.4FT TO 6.3FT AT 4:30AM MST. FLOOD WATERS
LIKELY FLOWED DOWN THE PARIA OVERNIGHT, FROM
HEAVY RAINS UPSTREAM THE PREVIOUS AFTERNOON.
&&
BAKLocal storm report, Jun 30, 12:13 PM MST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1213 PM MST WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM HAIL 2 WSW CHINO VALLEY 34.75N 112.48W
06/30/2021 E0.50 INCH YAVAPAI AZ PUBLIC
&&Special weather statement, Jun 30, 12:23 PM MST, 27 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
1223 PM MST Wed Jun 30 2021
AZZ012-015-302015-
Little Colorado River Valley in Coconino County-Western Mogollon Rim-
1223 PM MST Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY NEAR TWO GUNS UNTIL 115 PM MST/215
PM MDT/...
At 1223 PM MST/123 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Two Guns, or 25 miles east of Flagstaff, moving
southeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Two Guns, Rimmy Jims, Twin Arrows and Meteor Crater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3509 11134 3524 11120 3515 11089 3489 11111
TIME...MOT...LOC 1923Z 303DEG 12KT 3510 11117
MCT
Local storm report, Jun 30, 12:46 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1246 PM MST WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM DUST STORM 3 WNW WINSLOW 35.05N 110.76W
06/29/2021 COCONINO AZ PUBLIC
PUBLIC REPORTS AND WEB CAMS VERIFIED A DUST
STORM (HABOOB, AND ASSOCIATED GUST FRONT)
MOVING FROM NORTH TO SOUTH ACROSS THE LITTLE
COLORADO RIVER VALLEY NEAR WINSLOW.
VISIBILITIES ESTIMATED 1/4 TO 1/2 MI IN
PLACES. SIGNIFICANT BLOWING DUST ALSO
OBSERVED IN TUBA CITY. WINDS GUSTING TO NEAR
40 WITH THE EVENT.
&&
BAKThunderstorm Wind, Yavapai
- When
- June 30, 12:50 PM MST
- Where
- Yavapai County, 1.49 mi SSE of Middle Verde to 6.45 mi SSE of Crown King
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Public
- Coordinates
- 34.600, -111.870
Montezuma Airpark (Site ID KAZcampV9) reported a peak wind gust of 58 MPH.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Texas, June 30, 20212 deaths · 1 event
- Damaging Winds in Maine, June 30, 20211 death · $200,000 · 74 kt wind · 5 events
- Flash Flood in Ohio, June 30, 2021$500,000 · 1 event
- Damaging Winds in Vermont, June 30, 2021$317,000 · 65 kt wind · 7 events
- Flash Flooding and Hail in Pennsylvania, June 30, 2021$150,000 · 1 in hail · 16 events
- Hail and Damaging Winds in New York, June 30, 2021$78,000 · 1.5 in hail · 29 events
- Damaging Winds in Massachusetts, June 30, 2021$33,000 · 50 kt wind · 31 events
- Damaging Winds in Virginia, June 30, 2021$116,000 · 60 kt wind · 4 events
- Flash Flooding and Flooding in New Mexico, June 30, 2021$85,000 · 4 events
- Damaging Winds in Pennsylvania, June 30, 2021$42,000 · 65 kt wind · 9 events
- Hail and Damaging Winds in New Hampshire, June 30, 2021$22,000 · 1.75 in hail · 20 events
- Flash Flooding and Damaging Wind in Indiana, June 30, 2021$39,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 968422.